Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 2, NWS Tulsa, OK

April 11, 1994Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Apr 11, 1994, 3:04 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 1994, 3:04 AM CDT (08:04 UTC)
Expired
Apr 11, 1994, 8:00 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Osage County, OK, Washington County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-505 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 110806
FFWTUL
OKC113-147-111300-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
304 AM CDT MON APR 11 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  800 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...OSAGE COUNTY...WASHINGTON COUNTY
 
ESTIMATED RAINS OF 6 TO 7 INCHES IN OSAGE COUNTY AROUND THE PAWHUSKA
AREA...AND AROUND 4 INCHES IN WASHINGTON COUNTY HAVE BROUGHT CREEKS
IN THE BARTLESVILLE AND DEWEY AREAS TO NEAR BANKFULL.
 
SAND CREEK IN EASTERN OSAGE COUNTY AND COON CREEK IN WASHINGTON COUNTY
HAVE CONTINUED TO RISE THROUGH THE EVENING AND ADDITIONAL RAIN IS
EXPECTED OVER THESE AREAS FOR THE NEXT SEVERAL HOURS.
 
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 9:11 PM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Apr 10, 9:11 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SUN APR 10 1994

SFC BNDRY HAS RMND NEARLY STNRY THIS EVNG FRM NRN ADAIR COUNTY TO
NR HENRYETTA IN SRN OKMULGEE COUNTY...THEN ON INTO SC OK.  FNT
THEN TRAILS TO MAIN SFC LO IN XTRM SE NM.  SATL SHOWS ADDNTL UPR
SUPPORT MOVG INTO WTX WL BE APPRCHNG THRU THE NGT...AND XPCT
RW/TRW BEGINNING TO DVLP BTWN CDS/SPS TO CONT TO INCRS AND MOV
TWRD FA TNGT.  AFTN FCST APRS ON TRAK WITH HI POPS AND THREAT OF
SVR AREAWIDE TNGT.  WL CONT FFA GENRLLY ALNG AND NORTH OF FNT
WHERE HEAVIER RAINS HV FALLEN THIS EVNG...AND FOCUS FOR ADDNTL
RNS WL CONT OVRNGT.  WL MAKE A FEW MINOR ADJSTMNTS TO TEMPS
OTHWS AFTN PKG UNCHGD.
F
...04...

.TUL...FFA ZNS 54>67.

In the hours before

Special weather statement, Apr 10, 11:56 PM CDT, 3 hours 8 minutes before
OKZ054>077-110600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT SUN APR 10 1994

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM FOR MUCH
OF EXTREME NORTHEAST OKLAHOMA...AND UNTIL 4 AM FOR
PAWNEE...CREEK...AND OKFUSKEE COUNTIES.

AT 1155 PM THUNDERSTORMS WERE SCATTERED FROM NORTHERN WASHINGTON
COUNTY...ACROSS OSAGE COUNTY TO JUST NORTH OF STILWATER.  THIS
THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THESE AREAS INTO THE
LATE NIGHT HOURS AND MAY OCCASIONALLY BE SEVERE WITH LARGE HAIL THE
MAIN THREAT.  REPEATED HEAVY RAINFALL WITH THESE STORMS COULD LEAD
TO FLASH FLOODING.

THERE IS ALSO SOME POSSIBILITY THAT THUNDERSTORMS WILL BEGIN TO
DEVELOP ALONG THE FRONTAL SYSTEM IN THE AREA THAT AT 1130 PM
EXTENDED FROM NORTHERN ADAIR COUNTY INTO NORTHWEST PITTSBURG
COUNTY.  THE AIR ALONG AND SOUTH OF THIS FRONT REMAINS WARM AND
UNSTABLE WITH TEMPERATURES IN THE MID 70S.  AS AN UPPER LEVEL
DISTURBANCE APPROACHES FROM THE WEST...STORMS MAY DEVELOP NEAR THIS
FRONT.  IF STORMS DO DEVELOP IN THESE AREAS THEY COULD BECOME
SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 2:02 AM CDT, 1 hour 2 minutes before
OKC035-037-041-097-105-107-111-113-115-117-131-143-145-147-110800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT MON APR 11 1994

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRED AT 2 AM...
...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF NORTHEAST
OKLAHOMA UNTIL 9 AM...

AT 200 AM WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUED OVER
EASTERN OSAGE COUNTY...BUT HAD WEAKEN BELOW SEVERE LIMITS DURING THE
PAST HALF HOUR.  THESE STORMS EXTENDED FROM HULAH LAKE...TO WEST OF
BARTLESVILLE...TO NEAR RAMONA IN SOUTHERN WASHINGTON COUNTY AND WERE
PART OF A BROAD AREA OF STORMS THAT EXTENDED FROM SOUTHEAST KANSAS
DOWN INTO CENTRAL AND WESTERN OKLAHOBMA.

THE THREAT OF SEVERE WEATHER WILL CONTINUE OVER NORTHEAST OKLAHOMA
TONIGHT AND PERSONS IN AND NEAR THE WATCH AREA SHOULD CONTINUE TO
LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage31 min
Apr 10, 7:55 PM CDTSevere Thunderstorm WarningTSAWashington50 min
Apr 10, 8:18 PM CDTSevere Thunderstorm WarningTSANowata42 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningTSANowata43 min
Apr 10, 10:40 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Apr 11, 12:21 AM CDTSevere Thunderstorm WarningTSANowata39 min
Apr 11, 12:55 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Apr 11, 9:08 AM CDTSevere Thunderstorm WarningTSADelaware67 min
Apr 11, 10:48 AM CDTSevere Thunderstorm WarningTSAOkmulgee40 min
Apr 11, 11:57 AM CDTSevere Thunderstorm WarningTSADelaware33 min
Apr 11, 2:09 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers51 min
Apr 11, 2:47 PM CDTFlash Flood WarningTSACraig, Nowata, Rogers4 hr
Apr 11, 2:47 PM CDTFlash Flood WarningTSAOsage, Tulsa4 hr
Apr 11, 3:28 PM CDTSevere Thunderstorm WarningTSANowata12 min
Apr 11, 4:11 PM CDTSevere Thunderstorm WarningTSACherokee49 min
Apr 11, 4:30 PM CDTSevere Thunderstorm WarningTSALeFlore60 min
Apr 11, 4:39 PM CDTSevere Thunderstorm WarningTSALatimer36 min
Apr 11, 4:56 PM CDTSevere Thunderstorm WarningTSASequoyah34 min
Apr 11, 5:22 PM CDTSevere Thunderstorm WarningTSAAdair38 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah32 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.